Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 30, 2007, 5:16 PM CDT for Harris County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2007, 5:16 PM CDT (22:16 UTC)
- Expired
- May 30, 2007, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:38 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 30, 3:38 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 338 PM CDT WED MAY 30 2007 .UPDATE... && .DISCUSSION... WE ADJUSTED 1ST PERIOD (FOR EARLY EVENING) POPS AS PER CONVECTIVE TRENDS. ONGOING CONVECTION MOVING ACROSS NORTHERN ZONES EXPECTED TO AFFECT WEST CENTRAL AND SOUTHEAST SECTIONS OF CWFA. OTHERWISE ...REST OF FORECAST PACKAGE ON TRACK. 37 && .PREV DISCUSSION... /ISSUED 232 PM CDT WED MAY 30 2007/ DISCUSSION... MCS IN THE WEST-NORTHWEST FLOW ALOFT MOVING ACROSS NORTHEAST ZONES OF CWFA EARLY THIS AFTERNOON. ISOLATED CONVECTION BECOMING SCATTERED ACROSS CENTRAL ZONES AHEAD OF MCS. HIGHER POPS WILL CONTINUE OVER EAST AND NORTHEAST PORTIONS OF SOUTHEAST TEXAS FOR THE REMAINDER OF THE AFTERNOON. CONVECTION SHOULD RAPIDLY DECREASE IN AREAL COVERAGE AFTER SUNSET. UPPER LOW OVER THE DAKOTAS AND BROAD AND SOMEWHAT DIFFUSE TROUGH OVER THE GULF WILL PERSIST FOR THE NEXT SEVERAL DAYS. PROGGED VERTICAL PROFILES AND PWAT VALUES REMAINING CONSISTENT BUT SOMEWHAT HIGHER OVER THE EASTERN ZONES. THUS WE SHALL CONTINUE WITH CHANCE OF MAINLY AFTERNOON CONVECTION EASTERN SECTIONS AND SLIGHT CHANCE ELSEWHERE. TEMPERATURES EXPECTED TO REMAIN NEAR SEASONAL NORMAL VALUES FOR THE NEXT SEVERAL DAYS. GFS IS SHOWING A WEAK COLD FRONT STALLING OVER OUR REGION EARLY NEXT WEEK. WE INCREASED POPS SLIGHTLY DURING THIS PERIOD. 37 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 90 71 89 70 / 30 20 10 20 10 HOUSTON (IAH) 72 89 71 88 71 / 60 20 10 20 10 GALVESTON (GLS) 76 85 75 85 75 / 40 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...30
Hazardous weather outlook, May 30, 3:46 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 346 PM CDT WED MAY 30 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-311100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 346 PM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ONGOING THUNDERSTORM ACTIVITY THIS AFTERNOON OVER THE NORTHERN PORTIONS OF SOUTHEAST TEXAS WILL CONTINUE TO MOVE SOUTH AND DECREASE IN AREAL COVERAGE DURING THE EARLY EVENING HOURS. SOME OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING FOR THE NORTHERN AND CENTRAL PORTIONS OF SOUTHEAST TEXAS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:56 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 49 min |
| May 30, 2:25 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 35 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | HGX | Madison, Walker | 33 min |
| May 30, 3:52 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 23 min |
| May 30, 3:54 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 36 min |
| May 30, 4:51 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 24 min |
| May 30, 5:00 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 30 min |
| May 30, 5:01 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 29 min |
| May 30, 5:13 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 47 min |
| May 30, 5:18 PM CDT | Flash Flood Warning | HGX | Harris | 117 min |
| May 30, 5:24 PM CDT | Severe Thunderstorm Warning | HGX | Austin | 36 min |
| May 30, 5:28 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 47 min |
| May 30, 5:48 PM CDT | Special Marine Warning | HGX | 57 min | |
| May 30, 5:48 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 27 min |
| May 30, 6:43 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.